MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL
Model Number 23VAVGJ-515
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hematoma (1884); Pleural Effusion (2010); Pulmonary Edema (2020); Thrombosis/Thrombus (4440)
Date of Event 01/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Crd_992 - valved grafts pas pl5012-195 r739423601.It was reported that on (b)(6) 2023, a 23mm masters mechanical heart valve was selected for an implant.While transporting the patient to the operating room to connect the patient to extracorporeal membrane oxygenation (ecmo), a pulmonary edema was noted before connecting.On (b)(6) 2023, after evaluation of laboratory tests, gasometry, chest x-ray, and left pleural puncture with evacuation of 200ml of blood fluid, the ecmo cannulas were removed.On (b)(6) 2023, chest computed tomography (ct) was performed which showed fluid and clots in the left pleural cavity.Thoracotomy was performed and 1700 ml of clots and fluid were evacuated.Hematoma of the left pleural cavity was also observed, but the site of bleeding was not visualized.The inr on (b)(6) 2023 was 3.4; inr on (b)(6) 2023 was 1.4.On (b)(6) 2023, inr was 1.27.The patient did not have any hematologic disorders or systemic illness that could contribute to a hypercoagulability.The patient was reported to be in stable condition.
 
Event or Problem Description
Crd_992 - valved grafts pas pl5012-195 r739423601 it was reported that on (b)(6) 2023, a 23mm masters mechanical heart valve was selected for an implant.While transporting the patient to the operating room to connect the patient to extracorporeal membrane oxygenation (ecmo), a pulmonary edema was noted before connecting.On (b)(6) 2023, after evaluation of laboratory tests, gasometry, chest x-ray, and left pleural puncture with evacuation of 200ml of blood fluid, the ecmo cannulas were removed.Device was successfully implanted.On (b)(6) 2023, chest computed tomography (ct) was performed which showed fluid and clots in the left pleural cavity.Thoracotomy was performed and 1700 ml of clots and fluid were evacuated.Hematoma of the left pleural cavity was also observed, but the site of bleeding was not visualized.The inr on (b)(6) 2023 was 3.4; inr on (b)(6) 2023 was 1.4.On 26 february 2023, inr was 1.27.The patient did not have any hematologic disorders or systemic illness that could contribute to a hypercoagulability.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
An event of bleeding, pericardial effusion, pulmonary edema and thrombus was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Field beleived that the patient did not have any hematologic disorders or systemic illness that could contribute to a hypercoagulability.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met specifications.H6 medical device problem code: code 4001 was removed.

Brand Name
MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16522170
Report Number2135147-2023-01119
Device Sequence Number19421038
Product Code LWQ
UDI-Device Identifier05414734009522
UDI-Public05414734009522
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Model Number23VAVGJ-515
Device Catalogue Number23VAVGJ-515
Device Lot Number8373171
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer05/04/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight93 KG
Patient RaceWhite